Mississippi, 2007Tornadoes and Flash Flooding in Mississippi, April 14, 2007
April 14, 2007 · NWS JAN · 39 events in 20 counties and zones
A potent upper level disturbance lifted northeast across the Southern Plains and into the Ohio Valley. As this system evolved and tracked northeast, severe weather broke out across a large portion of the region between April 13th and 14th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.2 million
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent upper level disturbance lifted northeast across the Southern Plains and into the Ohio Valley. As this system evolved and tracked northeast, severe weather broke out across a large portion of the region between April 13th and 14th. Many reports of large hail, damaging winds and a few isolated tornadoes were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 13, 8:08 PM CST, 7 hours 8 minutes earlier.
Area forecast discussion, Apr 13, 8:08 PM CST, 7 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
908 PM CDT FRI APR 13 2007
.SHORT TERM...
DID NOT MAKE ANY BIG ADJUSTMENTS TO THE FORECAST. TWEAKED HOURLY
VALUES. MOISTURE WAS NOT MOVING INTO THE AREA AS QUICKLY AS
EXPECTED...MADE SOME SMALL ADJUSTMENTS TO THE DEWPOINTS THROUGH THE
EVENING. WITH CLOUDS MOVING NOT SURE HOW COOL THE AREA WILL GET...SO
STUCK WITH GUIDANCE VALUES. WILL HOLD OFF ON AN UPDATE AT THIS POINT.
WILL LIKELY DO AN UPDATE LATER TO CLEAN UP WORDING AND MAKE ANY
ADJUSTMENTS DUE TO THE SEVERE WATCH OVER THE NORTHWEST. THE WARM
FRONT HAS NOT BUDGED OVER THE PAST FEW HOURS AND STORMS CONTINUE TO
FIRE OVER NORTHEAST LOUISIANA AND MOVE INTO NORTHWEST MISSISSIPPI.
STORMS WERE UNABLE TO MAINTAIN IN THE MORE STABLE DRY AIR JUST EAST
OF THE RIVER. STILL LOOKING FOR MORE STORMS TO DEVELOP TONIGHT...ONCE
THE STORM SYSTEM MOVING THROUGH TEXAS/OKLAHOMA SHIFTS EAST. WILL NOT
BE MAKING ANY CHANGES AT THIS TIME...THE FORECAST WAS OK.
&&
.AVIATION...
WILL NOT MAKE ANY MAJOR CHANGES TO THE AVIATION FORECAST. GLH MAY SEE
A FEW STORMS THIS EVENING WITH ACTIVITY CONTINUING TO DEVELOP OVER
NORTHEAST LOUISIANA AND MOVE EAST. STILL LOOKS LIKE THE SECOND ROUND
WILL MOVE INTO THE AREA SHORTLY AFTER MIDNIGHT...SO WILL MAINTAIN
THUNDERSTORMS FOR GLH STARTING AROUND 7Z. GWO/JAN/GTR MAY SEE ACTIVITY
AROUND 9-11Z. STORMS WILL LIKELY STAY OUT OF THE EAST THROUGH LATE
MORNING...SO WILL STICK WITH AROUND 13-15Z FOR MEI/HBG. WILL KEEP
TSRA IN THE PREVAILING GROUP. NOT SURE WHAT TO DO WITH THE
WINDS...SEVERAL LOCATIONS WILL HAVE OCCASIONAL GUSTS...SO MAY
INCREASE WIND SPEEDS THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 59 69 46 59 / 89 100 38 4
MERIDIAN 57 74 47 60 / 59 100 51 8
VICKSBURG 61 66 45 63 / 100 100 31 4
HATTIESBURG 60 76 52 62 / 26 100 48 8
NATCHEZ 64 69 44 62 / 92 82 36 4
GREENVILLE 58 61 43 61 / 100 88 35 4
GREENWOOD 59 65 44 58 / 100 94 38 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
7
Hazardous weather outlook, Apr 13, 1:54 PM CST, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT FRI APR 13 2007
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
141954-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
254 PM CDT FRI APR 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND SATURDAY...
...THUNDERSTORMS...
A SEVERE WEATHER OUTBREAK WILL BE POSSIBLE LATE TONIGHT AND
SATURDAY AS A MAJOR STORM SYSTEM MOVES EAST ACROSS THE LOWER
MISSISSIPPI RIVER VALLEY. THE COMBINATION OF STRONG WIND SHEAR
AND INSTABILITY...AND THE PASSAGE OF A STRONG LOW PRESSURE
SYSTEM...WILL RESULT IN SEVERE THUNDERSTORMS AFFECTING WESTERN
PORTIONS OF THE OUTLOOK AREA LATE TONIGHT...WITH SEVERE STORMS
EVENTUALLY SPREADING EASTWARD INTO EASTERN MISSISSIPPI SATURDAY.
SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP INITIALLY OVER
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA LATE TONIGHT...AND
THEN INCREASE IN COVERAGE AFTER MIDNIGHT AS THEY MOVE INTO
WESTERN MISSISSIPPI AND BECOME MORE ORGANIZED. THE LEADING EDGE
OF A COMPLEX OF THUNDERSTORMS IS EXPECTED TO REACH THE NATCHEZ
TRACE CORRIDOR AFTER SUNRISE SATURDAY MORNING. FROM
THERE...THUNDERSTORMS WILL CONTINUE TO SHIFT EAST ACROSS CENTRAL
MISSISSIPPI AND INTO EAST AND SOUTHEAST MISSISSIPPI LATE SATURDAY
INTO SATURDAY AFTERNOON WHILE CONTINUING TO PRODUCE SEVERE
WEATHER.
WHILE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL
BE POSSIBLE OVER MUCH OF THE OUTLOOK AREA DURING THIS TIME...THE
GREATEST RISK FOR TORNADOES WILL BE OVER AREAS LOCATED ALONG AND
SOUTH OF A JONESVILLE LOUISIANA TO VICKSBURG MISSISSIPPI TO
CANTON TO DE KALB LINE WHERE THE MOST UNSTABLE AIR IS EXPECTED.
...FLOODING...
HEAVY RAINFALL WILL ALSO BE A CONCERN OVER MUCH OF THE OUTLOOK
AREA LATE TONIGHT INTO SATURDAY AS THUNDERSTORMS DEVELOP AND
INCREASE IN COVERAGE...AND LATER ORGANIZE INTO A COMPLEX.
RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE OVER MUCH
OF THE AREA. HOWEVER...AS THE COMPLEX MOVES INTO EAST AND
SOUTHEAST MISSISSIPPI LATE SATURDAY MORNING INTO SATURDAY
AFTERNOON WHERE THE GREATEST AMOUNT OF INSTABILITY WILL EXIST AND
SLOWS...THUNDERSTORMS COULD EASILY BEGIN TO PRODUCE RAINFALL
AMOUNTS OF TWO TO THREE INCHES OVER THESE AREAS. LOCALLY HIGHER
AMOUNTS COULD BECOME POSSIBLE DURING THIS TIME IF STORMS BEGIN TO
MOVE OVER THE SAME AREA.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED LATE TONIGHT AND SATURDAY.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY APRIL
20TH.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 13, 10:03 PM CST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1103 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 13 N BASTROP 32.96N 91.91W
04/13/2007 E1.00 INCH MOREHOUSE LA BROADCAST MEDIA
QUARTER SIZED HAIL REPORTED BY KTVE-MONROE METEOROLOGIST
&&Event by event
23 thunderstorm wind, 10 hail, 3 tornado, 2 flash flood, 1 strong wind. Local standard time, as filed.
Thunderstorm Wind, Grenada
- When
- April 14, 3:16 AM CST to 3:26 AM CST
- Where
- Grenada County, 0.57 mi E of Grenada to 8 mi E of Grenada
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.780, -89.810
Several trees were blown down, some in the city and others across the county.
Hail, Holmes
- When
- April 14, 3:30 AM CST
- Where
- Holmes County, Tchula
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.180, -90.230
Thunderstorm Wind, Adams
- When
- April 14, 5:40 AM CST
- Where
- Adams County, Pine Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $13,000
- Reported by
- Utility Company
- Coordinates
- 31.630, -91.350
A few trees were blown down on power lines.
Thunderstorm Wind, Warren
- When
- April 14, 5:47 AM CST
- Where
- Warren County, 2 mi SE of Vicksburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.330, -90.856
A couple of trees were blown down.
Thunderstorm Wind, Jefferson
- When
- April 14, 6:00 AM CST to 6:10 AM CST
- Where
- Jefferson County, 2.45 mi ESE of Church Hill to Red Lick
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Utility Company
- Coordinates
- 31.706, -91.212
Scattered trees were blown down. A few trees downed power lines. Most wind damage occurred across the western half of the county.
Thunderstorm Wind, Claiborne
- When
- April 14, 6:10 AM CST
- Where
- Claiborne County, 2 mi SW of Pattison
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 31.860, -90.944
Two trees were blown down across Pattison-Tillman Road.
Thunderstorm Wind, Hinds
- When
- April 14, 6:30 AM CST
- Where
- Hinds County, 3 mi W of Learned
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 32.200, -90.601
Numerous trees were blown down, some across roads in the Learned Community.
Hail, Attala
- When
- April 14, 6:35 AM CST to 6:50 AM CST
- Where
- Attala County, 2 mi SW of Sallis to Kosciusko
- Measured
- 1.75 in hail
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 33.000, -89.794
A swath of mainly penny to nickel sized hail fell across the southwestern portion of Attala County. One small location just west of Kosciusko received some golf ball sized hail which broke some windshields on vehicles.
Thunderstorm Wind, Leake
- When
- April 14, 6:53 AM CST
- Where
- Leake County, Thomastown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.870, -89.670
A few trees were blown down just west of Thomastown.
Strong Wind, Hinds
- When
- April 14, 6:57 AM CST
- Where
- Hinds forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.267, -90.443 (the zone’s center; the record gives no point)
Measured wind gust of 55 MPH in Downtown Jackson as a squall line moved through the city.
Thunderstorm Wind, Attala
- When
- April 14, 7:00 AM CST
- Where
- Attala County, 3.27 mi NNE of Ethel
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 33.164, -89.448
Numerous trees were blown down along the Natchez Trace.
Thunderstorm Wind, Madison
- When
- April 14, 7:02 AM CST
- Where
- Madison County, 1.5 mi SSE of Madison
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 32.450, -90.090
A few large limbs were blown down along with a couple small trees. Damage occurred where the cities of Madison/Ridgeland meet.
Hail, Attala
- When
- April 14, 7:06 AM CST
- Where
- Attala County, Mc Cool
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.200, -89.350
Hail, Leake
- When
- April 14, 8:00 AM CST
- Where
- Leake County, 4 mi SSE of Carthage
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.677, -89.504
Hail, Hinds
- When
- April 14, 8:35 AM CST to 8:39 AM CST
- Where
- Hinds County, 3.5 mi S of Byram to 2 mi SE of Byram
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.129, -90.250
Hail, Rankin
- When
- April 14, 8:38 AM CST to 8:48 AM CST
- Where
- Rankin County, 6 mi W of Florence to 1 mi SE of Pearl
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.150, -90.233
Thunderstorm Wind, Rankin
- When
- April 14, 8:41 AM CST
- Where
- Rankin County, 2.5 mi W of Florence
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.150, -90.173
Large oak tree was blown down across Cleary Road.
Thunderstorm Wind, Marion
- When
- April 14, 8:50 AM CST
- Where
- Marion County, 2.16 mi NNW of Neb
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 31.259, -89.914
Several trees and a power line were blown down off Highway 586.
Thunderstorm Wind, Marion
- When
- April 14, 9:05 AM CST
- Where
- Marion County, 1.37 mi ESE of Mildred
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.142, -89.829
A few isolated trees were blown down near the Pinebur Community. Additionally, several port-a-johns were blown over at a FEMA trailer depot.
Tornado, Marion
- When
- April 14, 9:10 AM CST to 9:11 AM CST
- Where
- Marion County, 2.08 mi N of Pinebur
- Rating
- EF0
- Path length
- 0.3 mi
- Path width
- 30 yd
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.160, -89.720
This weak tornado briefly touched down in the Pinebur Community off County Line Road just on the Marion County side. Damaged consisted of some trees snapped and many large limbs blown down.
Hail, Leake
- When
- April 14, 9:10 AM CST to 9:15 AM CST
- Where
- Leake County, Lena to 5 mi SE of Carthage
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.600, -89.550
Thunderstorm Wind, Lamar
- When
- April 14, 9:13 AM CST
- Where
- Lamar County, 6 mi NNW of Baxterville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 31.160, -89.639
Several large signs were blown down at the Kountry Korner Store.
Thunderstorm Wind, Covington
- When
- April 14, 9:15 AM CST
- Where
- Covington County, 4.76 mi E of Collins Jaycee Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Utility Company
- Coordinates
- 31.650, -89.469
A few trees were blown down on power lines.
Thunderstorm Wind, Lamar
- When
- April 14, 9:30 AM CST
- Where
- Lamar County, 4.2 mi W of Purvis
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Utility Company
- Coordinates
- 31.150, -89.491
Scattered trees blown down onto power lines.
Thunderstorm Wind, Jones
- When
- April 14, 9:30 AM CST to 9:40 AM CST
- Where
- Jones County, Hebron to 3 mi W of Laurel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Utility Company
- Coordinates
- 31.700, -89.380
A few trees were blown down on power lines. National Weather Service storm survey also found scattered trees blown down across the western half of Jones County.
Tornado, Jones
- When
- April 14, 9:35 AM CST to 9:36 AM CST
- Where
- Jones County, 2.73 mi ESE of Oak Bowery to 3 mi ESE of Oak Bowery
- Rating
- EF0
- Path length
- 0.27 mi
- Path width
- 25 yd
- Reported by
- Trained Spotter
- Coordinates
- 31.605, -89.357
A brief tornado touchdown was witnessed in rural western Jones County.
Thunderstorm Wind, Lamar
- When
- April 14, 9:36 AM CST
- Where
- Lamar County, Hattiesburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $160,000
- Reported by
- Emergency Manager
- Coordinates
- 31.320, -89.320
A couple of trees were blown down on two homes. Damage occurred in West Hattiesburg.
Hail, Jones
- When
- April 14, 9:43 AM CST to 9:47 AM CST
- Where
- Jones County, 3 mi NW of Laurel to 3 mi NE of Laurel
- Measured
- 0.88 in hail
- Reported by
- County Official
- Coordinates
- 31.731, -89.166
Thunderstorm Wind, Forrest
- When
- April 14, 9:45 AM CST
- Where
- Forrest County, 6 mi S of Hattiesburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $14,000
- Reported by
- Utility Company
- Coordinates
- 31.233, -89.320
A few trees were blown down on power lines.
Thunderstorm Wind, Forrest
- When
- April 14, 9:45 AM CST
- Where
- Forrest County, 8 mi S of Hattiesburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 31.204, -89.320
Construction site reported that debris was blown 1/2 mile from the site.
Thunderstorm Wind, Forrest
- When
- April 14, 9:50 AM CST
- Where
- Forrest County, Petal
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $60,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.350, -89.270
Numerous trees and power lines blown down, half a roof was blown off a house along with some damage to a trailer.
Thunderstorm Wind, Jasper
- When
- April 14, 10:02 AM CST
- Where
- Jasper County, 3.51 mi S of Stafford Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Utility Company
- Coordinates
- 31.849, -88.950
A couple of power lines were blown down.
Hail, Jones
- When
- April 14, 10:10 AM CST to 10:15 AM CST
- Where
- Jones County, 3 mi SE of Ovett to 5 mi ESE of Ovett
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.449, -89.014
Nickel to quarter sized hail fell along the Jones/Perry County lines. Hail occurred from a supercell thunderstorm which was moving eastward toward Alabama.
Thunderstorm Wind, Clarke
- When
- April 14, 10:10 AM CST to 10:25 AM CST
- Where
- Clarke County, 4.51 mi SSE of Goodwater to 5 mi E of Shubuta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 31.860, -88.841
A few trees were blown down on power lines across the southern portion of Clarke County.
Flash Flood, Forrest
- When
- April 14, 10:15 AM CST to 12:15 PM CST
- Where
- Forrest County, Hattiesburg
- Cause
- Heavy Rain
- Property damage
- $400,000
- Reported by
- Emergency Manager
- Coordinates
- 31.320, -89.320
Locally heavy rain, 2-3 inches, fell across the Hattiesburg area and caused some flash flooding. Five homes were flooded on Bridges Circle along with several roads under water.
Thunderstorm Wind, Lowndes
- When
- April 14, 10:17 AM CST
- Where
- Lowndes County, Columbus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.500, -88.430
Several trees were blown down at a persons home.
Flash Flood, Lamar
- When
- April 14, 10:20 AM CST to 12:20 PM CST
- Where
- Lamar County, Hattiesburg
- Cause
- Heavy Rain
- Property damage
- $1.2 million
- Reported by
- Emergency Manager
- Coordinates
- 31.320, -89.320
Locally heavy rainfall, around 3 inches in 1-2 hours, caused extensive flooding in an area of West Hattiesburg. Nine homes were flooded along with several roads under water. Due to the high water, several people had to be evacuated.
Tornado, Forrest
- When
- April 14, 10:41 AM CST to 10:42 AM CST
- Where
- Forrest County, 5 mi ESE of Petal to 5.5 mi ESE of Petal
- Rating
- EF1
- Path length
- 0.5 mi
- Path width
- 50 yd
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.322, -89.192
This tornado briefly touched down in the Country Park Drive area east of the Sunrise Community. One home was significantly damaged as the enclosed carport was destroyed, several windows were blown out and some siding was blown off along with other roof damage. Numerous trees were snapped and uprooted with one power pole snapped.
Hail, Winston
- When
- April 14, 10:45 AM CST to 10:55 AM CST
- Where
- Winston County, 3 mi SE of Noxapater to 10 mi E of Louisville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.969, -89.013
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in South Carolina, April 14 to 15, 20071 death · 5 injured · $12,000 · EF3 · 18 events
- Tornadoes and Damaging Winds in Georgia, April 14 to 15, 20075 injured · $2.7 million · EF2 · 16 events
- Tornadoes and Flash Flooding in Alabama, April 14, 2007$3.0 million · EF1 · 11 events
- Tornadoes and Damaging Winds in Georgia, April 14 to 15, 2007$556,000 · EF1 · 9 events
- Flash Flooding and Flooding in Kentucky, April 14 to 16, 2007$550,000 · 24 events
- Tornado and Damaging Winds in Alabama, April 14, 2007$276,000 · EF1 · 5 events
- Damaging Winds in Mississippi, April 14, 2007$237,000 · 55 kt wind · 3 events
- Tornado and Hail in Alabama, April 14, 2007$19,000 · EF1 · 6 events
- Heavy Rain in West Virginia, April 14, 20073 injured · $10,000 · 1 event
- Frost and Freeze in Colorado, April 14, 20076 events
- Hail and Damaging Winds in Georgia, April 14 to 15, 2007$3,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Georgia, April 14 to 15, 200755 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23076, 23077, 23078, 23080, 23079, 23081, 23082, 23083, 23084, 23085, 23086, 23088, 23087, 23089, 23092, 23091, 23093, 23094, 23095, 23096, 23098, 23099, 23100, 23101, 23102, 23103, 23104, 23107, 23105, 23106, 23109, 23110, 23111, 23112, 23113, 23114, 23426, 23429, 23430.